MAUDE Adverse Event Report: SYNTHES GMBH T-PAL SPACER APPLICATOR HANDLE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

SYNTHES GMBH T-PAL SPACER APPLICATOR HANDLE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 03.812.001
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a (b)(6).The subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during one lever transforaminal posterior atraumatic lumbar (t-pal) cage procedure on (b)(6) 2021, the inner shaft could not be removed from the outer shaft.It is stuck inside.The procedure was completed successfully with the other one on the set.There was a surgical delay of ten to fifteen (10-15) minutes.There were no patient consequences reported.This report is for one (1) t-pal spacer applicator handle this is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.G1 h3, h4, h6: part: 03.812.001, lot: l475756, manufacturing site: hagendorf, release to warehouse date: 27 september 2017.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Visual inspection: the applicat out shaft (part# 03.812.001, lot# l475756 qty# 1) was returned and received at us customer quality (cq).The applicator knob was not returned.Upon visual inspection, it is observed that the applicator inner shaft is seized within the outer shaft of the applicator handle.The surface of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.The applicator inner shaft is investigated separately.Functional test: functional testing of the received test was not performed at cq as the devices were seized together and would not disassemble.Can the complaint be replicated with the returned device(s)? yes, the devices were seized and could not be disassembled.Dimensional inspection: dimensional inspection of the relevant feature of the received device was not performed at cq due to the devices being seized.Document/specification review: the following drawing(s) was reviewed: -applicator handle cpl t-pal: (current and manufactured to) no design issues or discrepancies were found during this investigation.Complaint confirmed? yes.Investigation conclusion: the complaint is being confirmed for the applicat out shaft (part# 03.812.001, lot# l475756 qty# 1).A definitive root cause could not be identified for the reported issue with the available information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-PAL SPACER APPLICATOR HANDLE
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12510268
Report Number8030965-2021-07917
Device Sequence Number19647223
Product Code MAX
UDI-Device Identifier07611819405813
UDI-Public(01)07611819405813
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K151276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.812.001
Device Lot NumberL475756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer09/24/2021
09/30/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date09/24/2021
10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APPLICATOR INNER SHAFT; UNK - CAGE/SPACERS: T-PAL